Idaho, 2004Damaging Wind in Idaho, August 31, 2004
August 31, 2004 · NWS BOI · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 31, 2:00 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 31, 2:00 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
300 PM MDT TUE AUG 31 2004
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH
FRIDAY. A BROAD UPPER RIDGE OVER THE WEST WILL WEAKEN TONIGHT AS A
COLD FRONT OFFSHORE MOVES INLAND LATE TONIGHT. THE FRONT WILL BEGIN
CROSSING SE OREGON WED AFTERNOON THEN REACH SW IDAHO WED EVENING. A
SMALL CHANCE OF DRY-TYPE THUNDERSTORMS WILL PRECEDE THE FRONT
TONIGHT OVER OUR FAR WESTERN ZONES. THE AIR MASS WILL MOISTEN UP
DURING THE DAY WEDNESDAY AND BRING A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS TO OUR NORTHERN AND WESTERN ZONES THEN SPREAD ACROSS
OUR AREA WED NIGHT. ON THURSDAY A DRY BUT COOL DAY WILL TAKE OVER
BEHIND THE FRONT. AN UPPER RIDGE WILL BEGIN BUILDING IN FROM THE
WEST ON FRIDAY FOR ANOTHER DRY BUT SLIGHTLY WARMER DAY.
TEMPERATURES WILL BE ABOUT 6 DEGREES ABOVE NORMAL ON WEDNESDAY AHEAD
OF THE FRONT...10 DEGREES BELOW NORMAL ON THURSDAY BEHIND THE FRONT
THEN 8 DEGREES BELOW NORMAL ON FRIDAY AS THE UPPER RIDGE BEGINS TO
BUILD AGAIN. AS FOR WINDS...THEY WILL BE PICKING UP WEDNESDAY
AFTERNOON OUT OF THE WEST AND CONTINUE GUSTY THROUGH THURSDAY.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...A DRY..STABLE AND WARM
UPPER LEVEL RIDGE ORIGINATING IN THE FOUR CORNERS AREA OVERSPREADS
SOUTHEAST OREGON AND SOUTHWEST IDAHO THROUGH THE PERIOD.
TEMPERATURES WILL REMAIN CLOSE TO NORMAL THROUGH THE PERIOD. &&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&
SHORT TERM...TE
LONG TERM....DH
Hazardous weather outlook, Aug 31, 5:00 AM MST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT TUE AUG 31 2004
IDZ011>016-028>030-ORZ061>065-011200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
600 AM MDT (500 AM PDT) TUE AUG 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Ada
- When
- August 31, 4:30 PM MST to 5:15 PM MST
- Where
- Ada County, 5 mi SE of Boise
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.567, -116.150
Microburst winds...semi truck overturned, trees uprooted and roofs damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, August 31, 2004$75,000 · 4 events
- Hail in Nebraska, August 31, 20041 in hail · 3 events
- Flash Flooding in Texas, August 31, 20042 events
- Hail in Colorado, August 31, 20041 in hail · 2 events
- Damaging Winds in Montana, August 31, 200455 kt wind · 2 events
- Damaging Wind in Nebraska, August 31, 2004$10,000 · 61 kt wind · 1 event
- Flash Flood in New Jersey, August 31, 20041 event
- Flash Flood in Texas, August 31, 20041 event
- Lightning Strike in South Dakota, August 31, 2004$10,000 · 1 event
- Damaging Wind in Florida, August 31, 200450 kt wind · 1 event
- Lightning Strike in Florida, August 31, 20041 event
- Damaging Wind in Georgia, August 31, 200450 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425961.